A Caltech Library Service

Rotating spiral wave solutions of reaction-diffusion equations

Cohen, Donald S. and Neu, John C. and Rosales, Rodolfo R. (1978) Rotating spiral wave solutions of reaction-diffusion equations. SIAM Journal on Applied Mathematics, 35 (3). pp. 536-547. ISSN 0036-1399. doi:10.1137/0135045.

PDF - Published Version
See Usage Policy.


Use this Persistent URL to link to this item:


We resolve the question of existence of regular rotating spiral waves as a consequence of only the processes of chemical reaction and molecular diffusion. We prove rigorously the existence of these waves as solutions of reaction-diffusion equations, and we exhibit them by means of numerical computations in several concrete cases. Existence is proved via the Schauder fixed point theorem applied to a class of functions with sufficient structure that, in fact, important constructive properties such as asymptotic representations and frequency of rotation are obtained.

Item Type:Article
Related URLs:
URLURL TypeDescription
Additional Information:© 1978 Society for Industrial and Applied Mathematics. Received by the editors January 10, 1978. This work was supported in part by the U.S. Army Research Office under Contract DAHC-04-68-0006 and in part by the National Science Foundation under Grant GP32157X2.
Funding AgencyGrant Number
Army Research OfficeDAHC-04-68-0006
National Science FoundationGP32157X2
Issue or Number:3
Record Number:CaltechAUTHORS:COHsiamjam78b
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:12660
Deposited On:18 Dec 2008 02:49
Last Modified:08 Nov 2021 22:31

Repository Staff Only: item control page